February 2017, 24: 1-9. doi: 10.3934/era.2017.24.001

Desingularization of surface maps

1. 

Department of Mathematics, Tufts University, Medford, MA 02155, USA

2. 

IMPA, Estrada Dona Castorina 110, Rio de Janeiro, Brasil 22460-320

Received  November 15, 2016 Revised  January 11, 2017 Published  February 2017

We prove a result for maps of surfaces that illustrates how singularhyperbolic flows can be desingularized if a global section can be collapsed to a surface along stable leaves.

Citation: Erica Clay, Boris Hasselblatt, Enrique Pujals. Desingularization of surface maps. Electronic Research Announcements, 2017, 24: 1-9. doi: 10.3934/era.2017.24.001
References:
[1]

C. Bonatti, L. J. Díaz and M. Viana, Dynamics Beyond Uniform Hyperbolicity. A Global Geometric and Probabilistic Perspective, Encyclopaedia of Mathematical Sciences, 102, Mathematical Physics, Ⅲ, Springer-Verlag, Berlin, 2005.

[2]

C. BonattiA. Pumariño and M. Viana, Lorenz attractors with arbitrary expanding dimension, C. R. Acad. Paris Sér. I Math., 325 (1997), 883-888. doi: 10.1016/S0764-4442(97)80131-0.

[3]

R. J. Daverman and G. A. Venema, Embeddings in Manifolds, Graduate Studies in Mathematics, 106, American Mathematical Society, Providence, RI, 2009. doi: 10.1090/gsm/106.

[4]

B. Hasselblatt and A. Katok, A First Course in Dynamics. With a Panorama of Recent Developments, Cambridge University Press, New York, 2003.

[5]

C. A. Morales and M. J. Pacifico, Strange attractors arising from hyperbolic flows, preprint.

[6]

C. A. MoralesM. J. Pacifico and E. R. Pujals, Global attractors from the explosion of singular cycles, C. R. Acad. Sci. Paris Sér. I Math., 325 (1997), 1317-1322. doi: 10.1016/S0764-4442(97)82362-2.

[7]

C. A. MoralesM. J. Pacifico and E. R. Pujals, Singular Hyperbolic Systems, Proc. Amer. Math. Soc., 127 (1999), 3393-3401. doi: 10.1090/S0002-9939-99-04936-9.

[8]

R. Metzger and C. Morales, Sectional-Hyperbolic Systems, Ergodic Theory Dynam. Systems, 28 (2008), 1587-1597. doi: 10.1017/S0143385707000995.

[9]

S. Newhouse, On simple arcs between structurally stable flows, in Dynamical SystemsWarwick 1974 (Proc. Sympos. Appl. Topology and Dynamical Systems, Univ. Warwick, Coventry, 1973/1974; presented to E. C. Zeeman on his fiftieth birthday), Lecture Notes in Math., Vol. 468, Springer, Berlin, 1975,209-233.

[10]

S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc., 73 (1967), 747-817. doi: 10.1090/S0002-9904-1967-11798-1.

show all references

References:
[1]

C. Bonatti, L. J. Díaz and M. Viana, Dynamics Beyond Uniform Hyperbolicity. A Global Geometric and Probabilistic Perspective, Encyclopaedia of Mathematical Sciences, 102, Mathematical Physics, Ⅲ, Springer-Verlag, Berlin, 2005.

[2]

C. BonattiA. Pumariño and M. Viana, Lorenz attractors with arbitrary expanding dimension, C. R. Acad. Paris Sér. I Math., 325 (1997), 883-888. doi: 10.1016/S0764-4442(97)80131-0.

[3]

R. J. Daverman and G. A. Venema, Embeddings in Manifolds, Graduate Studies in Mathematics, 106, American Mathematical Society, Providence, RI, 2009. doi: 10.1090/gsm/106.

[4]

B. Hasselblatt and A. Katok, A First Course in Dynamics. With a Panorama of Recent Developments, Cambridge University Press, New York, 2003.

[5]

C. A. Morales and M. J. Pacifico, Strange attractors arising from hyperbolic flows, preprint.

[6]

C. A. MoralesM. J. Pacifico and E. R. Pujals, Global attractors from the explosion of singular cycles, C. R. Acad. Sci. Paris Sér. I Math., 325 (1997), 1317-1322. doi: 10.1016/S0764-4442(97)82362-2.

[7]

C. A. MoralesM. J. Pacifico and E. R. Pujals, Singular Hyperbolic Systems, Proc. Amer. Math. Soc., 127 (1999), 3393-3401. doi: 10.1090/S0002-9939-99-04936-9.

[8]

R. Metzger and C. Morales, Sectional-Hyperbolic Systems, Ergodic Theory Dynam. Systems, 28 (2008), 1587-1597. doi: 10.1017/S0143385707000995.

[9]

S. Newhouse, On simple arcs between structurally stable flows, in Dynamical SystemsWarwick 1974 (Proc. Sympos. Appl. Topology and Dynamical Systems, Univ. Warwick, Coventry, 1973/1974; presented to E. C. Zeeman on his fiftieth birthday), Lecture Notes in Math., Vol. 468, Springer, Berlin, 1975,209-233.

[10]

S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc., 73 (1967), 747-817. doi: 10.1090/S0002-9904-1967-11798-1.

Figure 1.  The Geometric Lorenz Attractor (by Mattias Lindkvist, from [4])
Figure 2.  Singularization (from [1])
[1]

Marcin Mazur, Jacek Tabor, Piotr Kościelniak. Semi-hyperbolicity and hyperbolicity. Discrete & Continuous Dynamical Systems - A, 2008, 20 (4) : 1029-1038. doi: 10.3934/dcds.2008.20.1029

[2]

Marcin Mazur, Jacek Tabor. Computational hyperbolicity. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 1175-1189. doi: 10.3934/dcds.2011.29.1175

[3]

Boris Hasselblatt, Yakov Pesin, Jörg Schmeling. Pointwise hyperbolicity implies uniform hyperbolicity. Discrete & Continuous Dynamical Systems - A, 2014, 34 (7) : 2819-2827. doi: 10.3934/dcds.2014.34.2819

[4]

Luis Barreira, Claudia Valls. Growth rates and nonuniform hyperbolicity. Discrete & Continuous Dynamical Systems - A, 2008, 22 (3) : 509-528. doi: 10.3934/dcds.2008.22.509

[5]

Rasul Shafikov, Christian Wolf. Stable sets, hyperbolicity and dimension. Discrete & Continuous Dynamical Systems - A, 2005, 12 (3) : 403-412. doi: 10.3934/dcds.2005.12.403

[6]

Sergey Kryzhevich, Sergey Tikhomirov. Partial hyperbolicity and central shadowing. Discrete & Continuous Dynamical Systems - A, 2013, 33 (7) : 2901-2909. doi: 10.3934/dcds.2013.33.2901

[7]

Arno Berger. On finite-time hyperbolicity. Communications on Pure & Applied Analysis, 2011, 10 (3) : 963-981. doi: 10.3934/cpaa.2011.10.963

[8]

Christian Bonatti, Shaobo Gan, Dawei Yang. On the hyperbolicity of homoclinic classes. Discrete & Continuous Dynamical Systems - A, 2009, 25 (4) : 1143-1162. doi: 10.3934/dcds.2009.25.1143

[9]

Mickaël Kourganoff. Uniform hyperbolicity in nonflat billiards. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1145-1160. doi: 10.3934/dcds.2018048

[10]

Zhenning Cai, Yuwei Fan, Ruo Li. On hyperbolicity of 13-moment system. Kinetic & Related Models, 2014, 7 (3) : 415-432. doi: 10.3934/krm.2014.7.415

[11]

Yakov Pesin. On the work of Dolgopyat on partial and nonuniform hyperbolicity. Journal of Modern Dynamics, 2010, 4 (2) : 227-241. doi: 10.3934/jmd.2010.4.227

[12]

Federico Rodriguez Hertz, María Alejandra Rodriguez Hertz, Raúl Ures. Partial hyperbolicity and ergodicity in dimension three. Journal of Modern Dynamics, 2008, 2 (2) : 187-208. doi: 10.3934/jmd.2008.2.187

[13]

Jérôme Buzzi, Todd Fisher. Entropic stability beyond partial hyperbolicity. Journal of Modern Dynamics, 2013, 7 (4) : 527-552. doi: 10.3934/jmd.2013.7.527

[14]

Jana Rodriguez Hertz. Genericity of nonuniform hyperbolicity in dimension 3. Journal of Modern Dynamics, 2012, 6 (1) : 121-138. doi: 10.3934/jmd.2012.6.121

[15]

Yi Shi, Shaobo Gan, Lan Wen. On the singular-hyperbolicity of star flows. Journal of Modern Dynamics, 2014, 8 (2) : 191-219. doi: 10.3934/jmd.2014.8.191

[16]

Dawei Yang, Shaobo Gan, Lan Wen. Minimal non-hyperbolicity and index-completeness. Discrete & Continuous Dynamical Systems - A, 2009, 25 (4) : 1349-1366. doi: 10.3934/dcds.2009.25.1349

[17]

Shmuel Friedland, Gunter Ochs. Hausdorff dimension, strong hyperbolicity and complex dynamics. Discrete & Continuous Dynamical Systems - A, 1998, 4 (3) : 405-430. doi: 10.3934/dcds.1998.4.405

[18]

Andy Hammerlindl. Partial hyperbolicity on 3-dimensional nilmanifolds. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3641-3669. doi: 10.3934/dcds.2013.33.3641

[19]

David Damanik, Jake Fillman, Milivoje Lukic, William Yessen. Characterizations of uniform hyperbolicity and spectra of CMV matrices. Discrete & Continuous Dynamical Systems - S, 2016, 9 (4) : 1009-1023. doi: 10.3934/dcdss.2016039

[20]

Yakov Pesin, Vaughn Climenhaga. Open problems in the theory of non-uniform hyperbolicity. Discrete & Continuous Dynamical Systems - A, 2010, 27 (2) : 589-607. doi: 10.3934/dcds.2010.27.589

2016 Impact Factor: 0.483

Article outline

Figures and Tables

[Back to Top]